MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 EZ HUBER 20G X 15MM; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 EZ HUBER 20G X 15MM; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that needle cracked at the level of the wings.It was stated that a leak occurred due to the crack at the wings.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible; the manufacturing lot number that was provided is invalid.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a crack is confirmed; however, the exact cause is unknown.One 20 g x 0.6 in.Ez huber infusion set was returned for evaluation.An initial visual observation showed use residue on the returned sample.The returned sample was flushed and pressurized with a 12 ml syringe of water.The infusion set was found to be patent to infusion and aspiration and no leaks were found.The returned sample was also flushed and pressurized with water containing a colorant, but no leaks were found.A microscopic observation revealed superficial cracks within the material of the needle housing.No leakage was observed emanating from these cracks and a raking light indicated they did not reach the surface of the housing.Two small cracks were also observed on the surface of the top of the needle housing; however, no leakage was observed from these cracks either.While cracks were observed within the housing of the returned infusion set, no leaks were found.The cause of these cracks could not be determined from the returned sample; however, possible causes include over-pressurization, environmental conditions during storage or use, and exposure to incompatible chemicals.A lot history review (lhr) of refq4947 showed no other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
EZ HUBER 20G X 15MM
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13726729
Report Number3006260740-2022-00708
Device Sequence Number17562437
Product Code FPA
UDI-Device Identifier00801741089671
UDI-Public(01)00801741089671
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHN20-60
Device Lot NumberREFQ4947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown